MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a patient sample when tested with biotestcell 1&2 on tango infinity.The specificity of the missed antibody was anti-e.The customer stated that the antibody could be detected in the ortho gel method.The customer returned the patient sample that had caused a false negative test result for investigational testing and also the supposedly defective product biotestcell 1&2.Our quality control laboratory tested the patient sample with the complaint product sample returned by the customer and could confirm the customer´s finding.Further investigations of the patient sample were not possible, because it was used up.The returned product sample and our qc lab's retention sample of the supposedly defective lot were tested with different samples and controls including an anti-e on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed the correct function of the allegedly defective lot of biotestcell 1&2.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.Regarding the affected tango infinity: the customer provided result images that show the negative antibody screening result for an anti-e, which can be also visually confirmed.Last semi-annual preventive maintenance was performed as per checklist on april 02, 2019.A field service engineer inspected the affected instrument.According to the field service report (wo report) from july 11, 2019, all requested files were collected.The pc was rebooted and firewall box to reconnect bricare.It was verified with a bricare engineer that the connection was working.The instrument was operating within manufacturer specifications and returned to full service.The log files did not show any issue relevant abnormalities.No indication for an instrument malfunction could be identified on current data.The service engineer confirmed a proper function of the instrument.As to database, no problems with quality control testing on solidscreen ii method on the days of issue occurred.The control samples did pass every day.The instrument gave repeatedly the same results and the reported problem is likely related to sample specificities.The antibodies within affected sample may have been present in too low concentration (boarderline) to be evaluated as positive reaction by the solidscreen ii method.The usage of different methods may result in different results for the anti-e antibody, because it is a weak reacting antibody and the methods have different detection specifications.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8868279
Report Number9610824-2019-00039
Device Sequence Number11238795
Product Code KSZ
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)190729(10)8923011-00
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Catalogue Number816 014100
Device Lot Number8923011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1